Home


What's New
Health & Fitness
Bones & Muscles
Dental Health
Dermatology
Diabetes
Diet & Exercise
Health Info
Hearing & Vision
Heart
Men's Issues
Mental Health
Pharmacy
Podiatry
Women's Issues
Legal & Financial
Home & Garden
Family
Arts & Leisure
People
Forever Young
About Us
Search the Site
Bruises, Scars, Discolorations
Answered by Dr.Cohn

Q. My question is on bruises. I want to know if you have ever heard of anyone whose bruises have never healed on his or her shins? The only case I know of is me and I have had bruises on my shins for 20 years!

I want to know if there is something I can do. Are there any topical treatments, or would I have to resort to surgery? I just want normal legs. Please help. Thank you for your time.

Answer: It may not actually be bruises in the shin. There are several other skin conditions that can create discoloration in the skin that may mimic a bruise.

A dermatologist can evaluate the condition and give you options for treatment. Sometimes a small skin biopsy is necessary to make a definite diagnosis.


Q. I have a scar from a motorcycle accident on my left knee. This happened about 5 years ago and there is still some dirt inside the scar.

I was thinking about ordering a "micro dermabrasion kit" from the Internet to see if this will get the dirt out. Do you think this would work or can you recommend another alternative?

Answer: I would not recommend the microderm kit. Your money would be better spent seeing a dermatologist to evaluate your scar and determine the best treatment to improve its appearance.


Q. Hello, I have a problem. I am a male and between my eyebrows I have a dark spot, which is very noticeable. A dermatologist gave me 2 creams.

One is Dermatop for two weeks and then switch to Finacea. Nothing has happened. Do you have any ideas?

Answer: The question is what has caused the dark spot to begin with? If it is simply a case of post inflammatory hyper pigmentation (darkening of the skin which comes as a result of trauma i.e., acne) than a bleaching cream may be your best option.

I would recommend going back to your dermatologist for further evaluation and treatment, A skin biopsy may be necessary to give a definite diagnosis and proper treatment.


Q. I am an African American. I've been taking all kinds of vitamins like B-12, Biotin, E, C, and I am wearing a diet patch.

For some reason in the past week my lips (that were perfectly brown) are now black. I mean like I have on black lipstick. They burn a little bit. Can all this medicine be doing something to my lips? Thanks.

Answer: Several conditions can cause discoloration of the lips. I recommend evaluation by a dermatologist to make a definite diagnosis.

You should bring in all the medicines you are on, including the over the counter medicines and vitamins in order for the doctor to evaluate the possibility of a drug induced condition.




Meet our Dermatologist
Dr. Monique S. Cohn

Ask our Dermatologist a Question




Back to Top of Page

Back to Dermatology


Dr. Cohn

Copyright 2001-2004 ClevelandSeniors.Com. All Rights Reserved.
Questions or Comments? E-Mail us at:
support@ClevelandSeniors.Com